Thunderstorm Wind, Hamilton
- When
- July 20, 7:50 PM MST
- Where
- Hamilton County, 0.88 mi NW of Coolidge
- Measured
- 74 kt (85 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 38.040, -102.010
A tree was blown into a house.
An upper level short wave trough and associated cold front moving across the area brought thunderstorms, some that were severe.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
An upper level short wave trough and associated cold front moving across the area brought thunderstorms, some that were severe.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jul 20, 4:49 PM MST, 3 hours 1 minute earlier.
Area Forecast Discussion National Weather Service Dodge City KS 649 PM CDT Sat Jul 20 2019 ...updated aviation section... .SYNOPSIS... Issued at 319 PM CDT Sat Jul 20 2019 Upper level disturbances will top the western United States upper level ridge and then move across the northern plains tonight/Sunday and then again by July 27-29th time frame. These systems will push cold fronts pass western Kansas, along with chances for thunderstorms. && .SHORT TERM...(This evening through Sunday) Issued at 319 PM CDT Sat Jul 20 2019 A cold front will pass across western Kansas tonight into Sunday in association with the aforementioned upper level disturbance. There is a chance of thunderstorms starting this evening in far western Kansas along the leading wind shift line, and then progressing southeastward overnight as more storms move in from Colorado. It is difficult to say how far east this activity will last before it dies off. The thunderstorms may linger into Sunday before ending. Temperatures Sunday are tricky and depend on how much ongoing convection occurs in the morning and how persistent any convective debris will be in the afternoon. Any low cloud cover in the wake of the front should break up by afternoon. Warmest readings should be in south central Kansas in the lower 90s, with cooler lower 80s in Scott City. .LONG TERM...(Sunday night through Saturday) Issued at 319 PM CDT Sat Jul 20 2019 Cooler air will settle into western Kansas behind the cold front Sunday night into Tuesday with temperatures falling into the 50s by Tuesday morning. A slow warming trend can be expected Wednesday through Saturday with highs back into the mid 90s.There may be enough warmth and instability in far western Kansas by late Thursday for isolated thunderstorms. Otherwise, the best chance of precipitation will be the 27th to 29th of July as the next upper level storm system moves across the northern plains, possibly pushing another cold front through western Kansas. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 639 PM CDT Sat Jul 20 2019 A hot atmosphere is seemingly supressing convective development thaT the models have been forecasting in the western counties early this evening. Numerous thunderstorms along the front range are moving SLOWLY east however and could pose a threat by around 06 UTC in the far western Kansas counties possibly reaching as far west as LBL and GCK overngiht as they decay. Otherwise there are no likley restrictiosn expected and the cold front moving through the area over night will gradually turn winds out of the northeast at all terminals early Sunday. && .PRELIMINARY POINT TEMPS/POPS... DDC 69 88 62 85 / 20 20 30 10 GCK 66 84 59 83 / 40 30 20 0 EHA 65 86 60 83 / 50 30 30 10 LBL 69 90 60 85 / 30 30 30 10 HYS 69 83 60 82 / 30 40 20 0 P28 73 96 66 86 / 10 20 40 10 && .DDC WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 7 PM CDT /6 PM MDT/ this evening for KSZ030- 031-043>046-061>066-074>081-084>090. && SYNOPSIS...Finch SHORT TERM...Finch LONG TERM...Finch AVIATION...Russell
Hazardous Weather Outlook National Weather Service Dodge City KS 522 AM CDT Sat Jul 20 2019 KSZ030-031-043>046-061>066-074>081-084>090-211030- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 522 AM CDT Sat Jul 20 2019 /422 AM MDT Sat Jul 20 2019/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- One last very hot day is forecast today ahead of an advancing cold front. Afternoon temperatures will top out in the 102 to 106 degree range with the hottest temperatures expected across far southwest Kansas. Heat indices area wide will be in the 104 to 109 degree range, highest closer to central Kansas where the relative humidity will be higher. Isolated to widely scattered thunderstorms will be possible late this afternoon across far southwest Kansas, which could produce an isolated damaging wind gust. Day 1 Hazards ------------- * Lightning: Limited risk * Excessive heat: Significant risk * Non-thunderstorm wind: Limited risk .DAYS TWO THROUGH SEVEN...Sunday through Friday. Days 2-7 Discussion ------------------- Scattered thunderstorms are expected to redevelop across portions of southwest and south central Kansas late Sunday, but the risk for severe weather is very low. Days 2-7 Hazards ---------------- * Sunday - Lightning: Limited risk - Excessive heat: Elevated risk * Monday No hazards. * Tuesday No hazards. * Wednesday No hazards. * Thursday - Lightning: Limited risk * Friday - Lightning: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo
The Goodland radar (KGLD), 150 km away, was scanning. The volume nearest the first event began at 02:50 UTC.
4 heavy rain, 2 thunderstorm wind. Local standard time, as filed.
A tree was blown into a house.
Rainfall of 1.24 inches was observed.
Rainfall of 1.31 inches as observed.
Rainfall of 2.05 inches was observed.
Rainfall of 1.86 inches was observed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2019Every state in 2019This day in weather historyWarnings in Kansas, July 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 848448, 848449, 848450, 848451, 848452, 848453.